Addiction Survivors

Notices

Reply
Unread 04-03-2017, 05:20 PM   #1
battleground
Junior Member
 
Posts: 1
Default Butrans taper with PAWS

I've been looking through all the posts but I haven't seen the Butrans taper method so I will share my experience. I was prescribed Butrans for lower back pain in May 2015, starting at 5mcg and eventually the 20mcg patches. They worked great for the most part, until May of 2016, when I experienced a major anxiety/depression episode. I thought I was having a heart attack so I went to the ER where after many tests, they concluded it was anxiety. I had never had depression or anxiety like this. Ever. I knew I was getting off this stuff and fast, I was on no other medication so it had to be this.
I tried taking off the 20mcg patch and experienced really, really bad withdrawals a few days later. I put back on a 15mcg patch after that, a few weeks later switched it down to a 10mcg patch and then went down to a 5mcg patch, all with a few weeks in between. It was not fun, bad anxiety and depression with each step down but I got through it.
I then tried getting off the 5mcg patch and it was the same horrible WD's. I simply could not stick it out for more than a few days. I finally came up with the following - by doing much research and many phone calls. Butrans patches are an active matrix compound, meaning they can be cut and the dosage your body gets is decreased over the next week based on the area of the patch. This is what finally got me off. I cut a 5mcg patch in half, waited a week, cut the next half into another half, waited another week and so on until I was putting on a tiny little piece on every week. I always kept the patch on for a full week until the last tiny piece - I just wore it until a Wednesday. I knew it took a full day at least for withdrawals to kick in so I aimed the worst for the weekend - I needed to be at work during the week!
It was not pleasant but manageable. I felt like I had a horrible flu, the worst ever. Anxiety and really, really deep dark depression. Legs and back aches, nausea, diarhea, no appetite, very little sleep - you name it. I got through it without missing one day of work though. Mission accomplished. Except...
I quit completely on Jan 8th 2017. It is now about 3 months and I still have days of not feeling the best. I still suffer from some anxiety but the depression part is pretty much gone. I wake up sometimes at night in complete panic mode - shaking and sweating. Energy is coming back but slowly. I think this may be PAWS but I'm not 100% sure. My appetite comes and goes - some days I eat and eat while other days one meal is sufficient.
Does anyone have a thought on this?

About me: 40 yr old male with very little medical history, no surgeries or broken bones -
battleground is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 10:10 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2018, vBulletin Solutions, Inc.
© 2014 Addiction Survivors